Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 219, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 19, 2008, 2:24 PM CDT for Anoka County, Isanti County, Minnesota. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2008, 2:24 PM CDT (19:24 UTC)
- Expired
- Jul 19, 2008, 3:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Anoka County, MN, Isanti County, MN
The radar
The Minneapolis radar (KMPX), 72 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:40 PM CDT | FUNNEL CLOUD | 2 S St Francis, MN | SPOTTED NEAR NOWTHEN AND TROUT BROOK ROAD IN BURNS TOWNSHIP. |
| Jul 19, 2:43 PM CDT | HAIL 0.75 | 1 W St Francis, MN | ON HWY 47 1 MILE W OF TOWN. |
| Jul 19, 2:55 PM CDT | HAIL 1 | St Francis, MN | NEAR HWY 28 AND BARNIUM. |
| Jul 19, 3:15 PM CDT | TSTM WND DMG | 3 Wsw Bethel, MN | 3 TO 4 FT DIAMETER TREE DOWN BLOCKING NIGHTINGALE ST IN EAST BETHEL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 191924 SVRMPX MNC003-059-192015- /O.NEW.KMPX.SV.W.0219.080719T1924Z-080719T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 224 PM CDT SAT JUL 19 2008 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ISANTI COUNTY IN EAST CENTRAL MINNESOTA... NORTHERN ANOKA COUNTY IN EAST CENTRAL MINNESOTA... * UNTIL 315 PM CDT * AT 221 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF ST FRANCIS...OR ABOUT 12 MILES SOUTH OF PRINCETON...AND MOVING EAST AT 39 MPH. * SOME LOCATIONS INCLUDE... ST FRANCIS... ISANTI... EAST BETHEL... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4556 9304 4530 9304 4530 9351 4555 9351 TIME...MOT...LOC 1924Z 263DEG 34KT 4541 9356 $$ LS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:39 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 19, 12:39 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1239 PM CDT SAT JUL 19 2008 .UPDATE...FOR 18Z AVIATION DISCUSSION BELOW && .DISCUSSION.../ISSUED 431 AM CDT SAT JUL 19 2008/ WEAK SURFACE WAVE CURRENTLY OVER W SODAK WILL CONTINUE TO SLIDE SOUTH INTO WESTERN NE BY THE EVENING HOURS. FAIRLY RESPECTABLE SHORT WAVE DEPICTED ON VAPOR LOOP OVER CENTRAL SOD AK HELPING TO IGNITE MCS WHICH IS KNOCKING AT THE DOORS OF OUR WESTERN FA THIS TIME FRAME. USED GFS40 AS MODEL OF CHOICE DUE TO ITS HANDLING OF PRECIPITATION OUT WEST AND DEPICTION OF TROPICAL DEPRESSION JUST SE OF SOUTH CAROLINA. CLOUD TOP WARMING AND A LESS VORACIOUS LOW LEVEL JET ACROSS W MN SHOULD CONTINUE THE TREND OF MCS WEAKENING FOR THE NEXT SEVERAL HOURS. CONVECTION SHOULD GAIN STRENGTH AS IT ENCOUNTERS A VERY INTENSE DIVERGENCE COUPLET ASSOCIATED WITH NOSE OF 100KT JET CORE WHICH WILL PIERCE WEST CENTRAL MN BY LATE THIS MORNING. BEST LIS WILL OCCUR ACROSS THE SOUTHWESTERN PORTION OF GOPHER STATE THIS MORNING...AND THEN OVER SOUTH CENTRAL AREAS DURING THE AFTERNOON. BEST THETA E ADVECTION OF COURSE ACROSS SW AND WEST CENTRAL FA THIS MORNING...WITH A SWITCH TO SOUTH CENTRAL AND FAR NORTHERN CWA BY LATE AFTERNOON. THIS WILL COINCIDE WITH INVERTED TROUGH SET UP OVER REGION ROUGHLY FROM SIOUX FALLS TO REDWOOD FALLS TO GOOHUE BY 00Z. BEST ISENTROPIC OMEGA PER 310K SURFACE DEPICTS A RATHER NARROW AREA OF PRECIPITATION TO TRAVERSE INTO E CENTRAL MN BY THE EARLY EVENING HOURS...WITH BEST OMEGA CLEARLY INDICATED ACROSS SOUTHERN COUNTIES. INTENSITY OF THETA E ADVECTION THIS REGION COUPLED WITH MODERATE LOW LEVEL MOISTURE COULD PROVIDE ANOTHER FAST HALF INCH TO ONE INCH OF RAINFALL THIS REGION. WHOLE BALL OF PRECIPITATION SHOULD END ACROSS FA BY MIDNIGHT. INVERTED TROUGH WILL LEAD TO ANOTHER CHANCE POPS REGION WIDE ON SUNDAY AFTERNOON...WITH BEST CHANCE RELEGATED ONCE AGAIN TO SOUTH CENTRAL AREAS. WEAK SURFACE CYCLONE WILL FINALLY TREK SOUTH WITH INVERTED TROUGH BY LATE MONDAY MORNING...EFFECTIVELY ENDING POPS CHANCES FA WIDE. DRY BUT NOT TOO COOL CANADIAN HIGH PRESSURE WILL SETTLE OVER MUCH OF MN BY MONDAY AFTERNOON...AND EXIT STAGE RIGHT INTO THE GREAT LAKES REGION BY WED AFTERNOON. STANDARD SUMMER LIKE TEMPERATURES SHOULD BE EXPECTED FOR REMAINDER OF THE WORK WEEK...AS MODERATE 50H RIDGE BUILDS ACROSS UPPER MIDWEST. COULD SEE A FAST SHOWER OR THUNDERSTORM ACROSS FAR SOUTHERN MN ON WEDNESDAY AFTERNOON...ASSOCIATED WITH FAST MOVING SHORT WAVE. OTHER THEN THAT CONDITIONS WILL REMAIN HIGH AND DRY RIGHT INTO TGI FRIDAY. && .AVIATION.../18Z TAF ISSUANCE/ SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MN AND WEST CENTRAL WISCONSIN. ACTIVITY ASSOCIATED WITH VORT MAX OVER CENTRAL MN WILL CONTINUE TO GRADUALLY SHIFT NORTH OF THE TAF SITES THIS AFTERNOON...BUT ANOTHER SHORTWAVE OVER EASTERN SOUTH DAKOTA AND A WARM FRONT ALONG THE MN/IA BORDER WILL PROVIDE THE FOCI FOR ADDITIONAL TS DEVELOPMENT. EXPECT THE TS ACTIVITY /DEVELOPING AT 18Z/ TO BLOSSOM AND EXPAND ACROSS SOUTH CENTRAL AND CENTRAL MN THIS AFTERNOON...AFFECTING KRWF TO KEAU...WHERE RESTRICTIONS SHOULD GENERALLY BE OF THE MVFR CATEGORY. ACTIVITY SHOULD BE MORE SCATTERED IN NATURE AT KAXN/KSTC/KMSP/KRNH...ALTHOUGH BRIEF DEGRADATIONS INTO THE MVFR CATEGORY WILL ALSO BE POSSIBLE. SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF BY MIDNIGHT FOR THE MOST PART...WITH THE NEXT CONCERN ON FOG DEVELOPMENT OVERNIGHT. CLEARING SKIES...LIGHT WINDS...AND RESIDUAL GROUND MOISTURE MAY LEAD TO FOG FORMATION...ESPECIALLY AT KAXN AND KRWF. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && LS/AJZ
Hazardous weather outlook, Jul 19, 11:23 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1123 AM CDT SAT JUL 19 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1123 AM CDT SAT JUL 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE OUTLOOK AREA. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...MAINLY SOUTH OF A MONTEVIDEO...TO LAKEVILLE...TO EAU CLAIRE WISCONSIN LINE...BETWEEN 2 PM AND 8 PM. THE PRIMARY THREATS FROM ANY SEVERE STORMS THAT DEVELOP WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND SUNDAY NIGHT...AND AGAIN NEXT THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...MAINLY SOUTH OF A MONTEVIDEO TO LAKEVILLE TO EAU CLAIRE WISCONSIN LINE. LS
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:59 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 46 min |
| Jul 19, 2:02 PM CDT | Tornado Warning | MPX | Sherburne | 43 min |
| Jul 19, 2:16 PM CDT | Tornado Warning | MPX | Isanti, Mille Lacs | 44 min |
| Jul 19, 2:35 PM CDT | Tornado Warning | MPX | Anoka, Isanti, Sherburne | 40 min |
| Jul 19, 2:59 PM CDT | Tornado Warning | MPX | Chisago, Isanti | 20 min |
| Jul 19, 3:07 PM CDT | Tornado Warning | MPX | Anoka, Chisago, Isanti, Washington | 38 min |
| Jul 19, 4:11 PM CDT | Flash Flood Warning | MPX | Martin | 2 hr |
| Jul 19, 6:03 PM CDT | Flash Flood Warning | MPX | Freeborn | 2 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.